Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Nausea, fatigue, itching, aversion of food. Suffering from scleroderma, taking medication. Recommendations?

Hello Doctor, my mother suffers from scleroderma for more than a decade and she started medication of folitrax 10mg and folvite- one per week and cilamine, zy-q and ralista daily for the last 3+ months. From last 15 days, she is having severe nausea and fatigue, itching and aversion for food. Her doc stopped zy-q 3 days ago and her itching has reduced but she still has extreme fatigue and nausea and aversion for food. I am worried if I shd admit her to hospital. Please advise
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to HCM.

As per your query your moth is suffering from scleroderma and she is on certain medication and feeling fatigue and nausea.

The abnormal feeling is related to the medicine Methotrexate. There is a feeling of moderated to severe nausea, fatigue and aversion for food in the initial course of therapy with methotrexate. So the problem is that in oral form it causes nausea.
For reducing these side effects your mother can take it in following manner :
1.Take it after meals
2. Divide the dose into small parts in a week ( say for 15 mg can be taken three days/ week)
3. Take it at night time when you are sleeping
4.She can also be shifted to the injectable form which considered best if you are not able to take it orally.
For the itching part she can take antihistamine drugs under medical supervision. Despite above measures if she is not getting relief then you can talk to the treating doctor for further guidance.

With best health wishes for your mother,
Dr Sanjay K Kanodia
Answered: Tue, 25 Jun 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor